Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2005, 4:04 PM CDT for Madison County, Illinois; Saint Charles County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 4:04 PM CDT (21:04 UTC)
- Expired
- Jun 8, 2005, 4:48 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 082104
SVRLSX
ILC119-MOC183-082145-
/O.NEW.KLSX.SV.W.0124.050608T2104Z-050608T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 445 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GODFREY...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST ALTON
ALTON
WOOD RIVER
HARTFORD
BETHALTO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3900 9018 3894 9040 3883 9039 3890 9031
3883 9022 3882 9012 3888 8997 3899 8986
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 082127
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT WED JUN 8 2005
ILC119-MOC183-082145-
/O.CON.KLSX.SV.W.0124.000000T0000Z-050608T2145Z/
MADISON IL-ST. CHARLES MO-
426 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
NORTHEASTERN ST. CHARLES AND MADISON COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER ALTON...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WOOD RIVER...BETHALTO...ROXANA...HARTFORD...POAG...EDWARDSVILLE...
MITCHELL AND GLEN CARBON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3900 9018 3894 9040 3883 9039 3890 9031
3883 9022 3866 8993 3875 8972 3899 8965
$$
BYRD000
WWUS53 KLSX 082148
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT WED JUN 8 2005
ILC119-MOC183-082156-
/O.EXP.KLSX.SV.W.0124.000000T0000Z-050608T2145Z/
MADISON IL-ST. CHARLES MO-
446 PM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND
MADISON COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE COUNTIES.
LAT...LON 3900 9018 3894 9040 3883 9039 3890 9031
3883 9022 3866 8993 3875 8972 3899 8965
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 8, 3:35 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT WED JUN 8 2005 .DISCUSSION... MAIN FORECAST PROBLEM DEALS WITH EXTENT OF TSRA THE NEXT FEW DAYS. HAVE LOW CONFIDENCE IN THIS FORECAST AS IT IS DIFFICULT TO TELL WHERE OUTFLOW FROM ONGOING CONVECTION WILL FOCUS FURTHER DEVELOPMENT TONIGHT. GFS IS SHOWING A GREAT DEAL OF CONVECTIVE FEEDBACK PROBLEMS THROUGH THE PERIOD...SO PUT LESS FAITH IN IT. HAVE FOLLOWED THE 18Z NAM MORE CLOSELY AS IT SEEMS TO HAVE A BETTER HANDLE ON ONGOING TSRA THAN THE 12Z RUN. TONIGHT...EXPECT ACTIVE TSRA TO GO ON WELL INTO THE EVENING AS OUTFLOW PUSHES INTO VERY UNSTABLE AIR OVER AREA. HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL OVER CNTRL MO AS LOW LEVEL JUST SETS BACK UP TONIGHT...MOST LIKELY OVER THE OUTFLOW FROM CURRENT STORMS. HAVE CONTINUED CHC OF TSRA INTO THE WEEKEND AS AREA WILL REMAIN IN UNSTABLE AIRMASS WITH OCCASIONAL WEAK SHORTWAVES MOVING ACROSS AREA. USED OF BLEND OF TEMPERATURE GUIDANCE THE NEXT FEW DAYS. THINK THAT BETWEEN CLOUDS AND TSRA TOMORROW...TEMPS WILL BE CLOSER TO THE MIDDLE OF THE ROAD NGM MOS. EXTENDED IS JUST AS COMPLICATED WITH MEDIUM RANGE MODELS SHOWING DISPARITY IN JUST HOW QUICK FRONT WILL MOVE THROUGH NEXT WEEK. SHOWED AS SLOWER MOVEMENT ACROSS THE AREA AND DID NOT GO TOO HIGH ON POPS GIVEN THE UNCERTAINTY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, Jun 8, 6:20 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT WED JUN 8 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 620 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE... THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES... COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. CARNEY
In the hours before
Local storm report, Jun 8, 2:14 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
&&
FGLASSLocal storm report, Jun 8, 2:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/08/2005 MARION MO TRAINED SPOTTER
A TREE HAS FALLEN ON A HOUSE LOCATED ON VERMONT STREET IN
HANNIBAL.
0225 PM TSTM WND DMG NEW LONDON 39.58N 91.40W
06/08/2005 RALLS MO AMATEUR RADIO
SMALL TREE LIMBS BLOWN DOWN.
&&
GKSLocal storm report, Jun 8, 3:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0325 PM HAIL 5 N COLUMBIA 39.03N 92.33W
06/08/2005 0.75 INCH BOONE MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 8, 3:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.25 INCH BOONE MO AMATEUR RADIO
&&
GKSSpecial weather statement, Jun 8, 3:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT WED JUN 8 2005 ILZ096-082200- BROWN- 358 PM CDT WED JUN 8 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 438 IS NO LONGER IN EFFECT FOR BROWN COUNTY... THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED OVER BROWN COUNTY IN WEST CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE ACROSS THE AREA THIS EVENING...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:48 PM CDT | Tornado Warning | LSX | Adams | 42 min |
| Jun 8, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Jun 8, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 41 min |
| Jun 8, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 37 min |
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 26 min |
| Jun 7, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| Jun 8, 12:25 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 50 min |
| Jun 8, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 51 min |
| Jun 8, 1:33 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 44 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 40 min |
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 62 min |
| Jun 8, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 48 min |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 36 min |
| Jun 8, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 24 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.